How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask A. Schuyler, NP Your Own Question
A. Schuyler, NP
A. Schuyler, NP, Nurse Practitioner
Category: Health
Satisfied Customers: 15929
Experience:  Board Certified NP, MS, RN. 25 years private practice & hospitalist
Type Your Health Question Here...
A. Schuyler, NP is online now
A new question is answered every 9 seconds

I am 77 , and my skin on my arms has thined resulting in

Customer Question

i am 77 , and my skin on my arms has thined resulting in lots of bruising .it is so bad i put tensor bandage on them to protect the skinnot tight. one :would light treatment help .what advice do yoou have for me
Submitted: 4 months ago.
Category: Health
Expert:  A. Schuyler, NP replied 4 months ago.


Thinning skin is a consequence of sun exposure over the years and of normal aging. Of course, the best plan is not to expose the skin to the sun, but that isn't something you can do at 70+. The best skin routine is to use the same anti-aging treatments you use on your face, although this can be more expensive. You need skin care that contains ingredients to help replace collagen, such as non-prescription retinol (prescription Retin A is available but far more expensive), alpha-hydroxy acids, and peptides. If those are outside of your budget, you can use really rich moisturizer creams like CeraVe or Cetaphil. Some people swear by creams that contain CoQ10.

LED light treatment is fairly new and some people say they see a difference after a couple of months of treatment. Others see no difference. There isn't enough medical information to recommend it.

Easy bruising can sometimes be a result of medications like blood thinners (coumadin, Plavix), corticosteroids, and even aspirin and non-steroidal anti-inflammatory drugs like ibuprofen and naproxen. You can speak to your primary provider to see if drugs might be a cause. Lack of vitamin C, lack of vitamin K, lack of micronutrients. It's best to eat a diet containing lots of green leafy vegetables, lean protein, and whole grains.

Please let me know if you have additional questions about this.

Kind regards,

NP Schuyler